MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW806F
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during use in patient of this fogarty embolectomy catheter, the balloon did not deflate.There was no allegation of patient injury.The device was available for evaluation.Patient demographics unable to be obtained.
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
Updated section d9 (device available for evaluation), g3 (date received by manufacturer), g6 (type of report) and h3 (device evaluated by manufacturer) added information to section h6 (component code / type of investigation / investigation findings / investigation conclusions).The device was received for evaluation.The report of "balloon could not be deflated" was unable to be confirmed.As received, both balloon and windings were intact.However, the balloon could not be inflated and back pressure was observed from the balloon inflation lumen.An unknown clear material was found inside balloon.Material did not dislodge from the location during evaluation.The through lumen was found to be patent and did not leak.No other visible damage or inconsistency were observed from catheter body.The substance found in the inflation lumen was not identified to be used in the catheter manufacturing process.The ifu was reviewed and indicates "use of a highly viscous or particulate contrast medium is not recommended for balloon inflation because the inflation lumen may become occluded".The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.In addition, as part of the catheter manufacturing process the units go through a balloon integrity inspection.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21227870
Report Number2015691-2025-00444
Device Sequence Number18228127
Product Code DXE
UDI-Device Identifier00690103043549
UDI-Public(01)00690103043549(17)260724(11)240424(10)65680425
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Model Number12TLW806F
Device Lot Number65680425
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown